MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR THERMOCOOL; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVISTAR THERMOCOOL; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number NI75TCDH
Medical Device Problem Code Insufficient Cooling (1130)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac procedure with a navistar thermocool for which biosense webster¿s product analysis lab (pal) observed that the peek housing was broken.Initially, it was reported that during the operation, there was high temperature reading from the catheter when radiofrequency (rf) is being delivered.The temperature cut-off value was exceeded, and the system stopped the ablation.A second device was used to complete the operation.There was no adverse event reported on patient.The high temperature cut-off exceeded (ablation stopped) issue was assessed as non mdr reportable.The potential risk that it could cause or contribute to a serious injury or death to the operator or patient was remote.The biosense webster, inc.Pal received the device and per the evaluation completion on 24-sep-2024, the peek housing was observed broken.This was assessed as mdr reportable with an awareness date of 24-sep-2024.
 
Additional Manufacturer Narrative
The navistar thermocool device was returned to johnson and johnson medtech for evaluation.Visual inspection, temperature and impedance test, and patency test of the returned device were performed following johnson and johnson medtech procedures.Visual analysis revealed that the peek housing was broken.The temperature and impedance test were performed, and the device was found working correctly.No temperature or impedance issues were observed.A patency test was performed, and the device was flushing correctly.No obstructed holes were observed.No irrigation issues were observed.A manufacturing record evaluation was performed for the finished device 31171528m number, and no internal action was found during the review.The temperature issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.The potential cause of the peek housing broken could be related to the manipulation of the device during the procedure; however, this cannot be conclusively determined.The catheter instructions for use contain the following recommendations: when rf energy is interrupted for either a temperature or an impedance rise (the set limit is exceeded), the catheter should be removed, and the tip cleaned of coagulum, if present.When cleaning the tip electrode, be careful not to twist the tip electrode with respect to the catheter shaft because twisting may damage the tip electrode bond and loosen the tip electrode.Make sure the irrigation holes are not plugged prior to reinsertion.As part of johnson and johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
NAVISTAR THERMOCOOL
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20486114
Report Number2029046-2024-03424
Device Sequence Number3553400
Product Code OAD
UDI-Device Identifier10846835000559
UDI-Public(01)10846835000559(17)261025(10)31171528M
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNI75TCDH
Device Lot Number31171528M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Initial Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK GENERATOR
Patient SexUnknown